Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 9, NWS San Diego, CA

May 4, 2014

NWS San Diego, CA issued this small craft advisory at May 4, 2014, 1:26 PM PDT. It took effect at May 5, 2014, 8:00 PM PDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
May 4, 2014, 1:26 PM PDT (20:26 UTC)
In effect from
May 5, 2014, 8:00 PM PDT
Expired
May 7, 2014, 3:00 AM PDT
In force
31 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WHUS76 KSGX 042026
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
126 PM PDT SUN MAY 4 2014

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND ROUGH SEAS MONDAY
EVENING INTO WEDNESDAY MORNING...

A TROUGH OF LOW PRESSURE MOVING THROUGH THE REGION WILL BRING
STRONG WINDS AND ROUGH SEAS TO THE COASTAL WATERS. WINDS AND SEAS
WILL INCREASE MONDAY EVENING...PEAK TUESDAY AFTERNOON AND
GRADUALLY DIMINISH TUESDAY NIGHT AND WEDNESDAY MORNING.

PZZ750-775-050500-
/O.NEW.KSGX.SC.Y.0009.140506T0300Z-140507T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
126 PM PDT SUN MAY 4 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM MONDAY TO 11 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM MONDAY TO 11 AM PDT
WEDNESDAY. 

* WINDS...FROM THE WEST NORTHWEST AT 10 TO 15 KTS GUSTING TO 25
  KTS MONDAY EVENING. WINDS PEAK AROUND MIDDAY ON TUESDAY WITH
  SPEEDS 15 TO 25 KTS GUSTING TO ABOUT 30 KTS...BEFORE GRADUALLY
  WEAKENING TUESDAY NIGHT INTO WEDNESDAY MORNING. STRONGEST WINDS
  WILL BE IN THE OUTER WATERS NEAR SAN CLEMENTE ISLAND.

* SEAS...PEAKING AT 8 TO 10 FEET IN THE OUTER WATERS TUESDAY
  AFTERNOON INTO TUESDAY NIGHT...WITH STEEP WAVES PRODUCING ROUGH
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: 

     HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX
8 follow-up statements
533 
WHUS76 KSGX 050435
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 PM PDT SUN MAY 4 2014

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND ROUGH SEAS MONDAY
EVENING INTO WEDNESDAY MORNING...

A TROUGH OF LOW PRESSURE MOVING THROUGH THE REGION WILL BRING
STRONG WINDS AND ROUGH SEAS TO THE COASTAL WATERS. WINDS AND SEAS
WILL INCREASE MONDAY EVENING...PEAK TUESDAY AFTERNOON AND
GRADUALLY DIMINISH TUESDAY NIGHT AND WEDNESDAY MORNING.

PZZ750-775-051300-
/O.CON.KSGX.SC.Y.0009.140506T0300Z-140507T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
935 PM PDT SUN MAY 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM MONDAY TO
11 AM PDT WEDNESDAY...

* WINDS...FROM THE WEST NORTHWEST 10 TO 20 KNOTS GUSTING TO 25
  KNOTS MONDAY EVENING. WINDS WILL PEAK TUESDAY WITH SPEEDS 20 TO
  25 KTS GUSTING TO AROUND 30 KTS...THEN GRADUALLY WEAKEN TUESDAY
  NIGHT AND WEDNESDAY MORNING. STRONGEST WINDS WILL BE IN THE OUTER
  WATERS NEAR SAN CLEMENTE ISLAND.

* SEAS...PEAKING AT 8 TO 10 FEET IN THE OUTER WATERS TUESDAY
  AFTERNOON AND TUESDAY NIGHT...WITH STEEP WAVES PRODUCING ROUGH
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MAXWELL
647 
WHUS76 KSGX 051005
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
305 AM PDT MON MAY 5 2014

...SMALL CRAFT ADVISORY THIS EVENING THROUGH WEDNESDAY MORNING...

.A COLD FRONT MOVING THROUGH THE COASTAL WATERS TONIGHT THROUGH
WEDNESDAY MORNING WILL BRING STRONG WINDS AND ROUGH SEAS. WINDS
WILL INCREASE THIS EVENING...PEAK TUESDAY AFTERNOON AND DIMINISH
WEDNESDAY MORNING. SEAS WILL BUILD TUESDAY AND SUBSIDE WEDNESDAY.

PZZ750-775-052030-
/O.CON.KSGX.SC.Y.0009.140506T0300Z-140507T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
305 AM PDT MON MAY 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM PDT WEDNESDAY...

* WINDS...FROM THE WEST NORTHWEST 15 TO 20 KNOTS GUSTING TO 25
  KNOTS THIS EVENING. WINDS WILL PEAK TUESDAY WITH SPEEDS 20 TO 25
  KNOTS GUSTING TO AROUND 30 KNOTS...THEN GRADUALLY WEAKEN
  TUESDAY NIGHT AND WEDNESDAY MORNING. STRONGEST WINDS WILL BE IN
  THE OUTER WATERS NEAR SAN CLEMENTE ISLAND.

* SEAS...PEAKING AT 8 TO 10 FEET IN THE OUTER WATERS TUESDAY
  AFTERNOON INTO WEDNESDAY MORNING...WITH STEEP WAVES PRODUCING
  ROUGH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MM
806 
WHUS76 KSGX 052027
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
127 PM PDT MON MAY 5 2014

...SMALL CRAFT ADVISORY THIS EVENING THROUGH WEDNESDAY MORNING...

.A COLD FRONT MOVING THROUGH THE COASTAL WATERS TONIGHT THROUGH
WEDNESDAY MORNING WILL BRING STRONG WINDS AND ROUGH SEAS. WINDS
WILL INCREASE THIS EVENING...PEAK TUESDAY AFTERNOON AND DIMINISH
WEDNESDAY MORNING. SEAS WILL BUILD TUESDAY AND SUBSIDE WEDNESDAY.

PZZ750-775-060300-
/O.CON.KSGX.SC.Y.0009.140506T0300Z-140507T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
127 PM PDT MON MAY 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM PDT WEDNESDAY...

* WINDS...FROM THE WEST NORTHWEST 15 TO 20 KNOTS GUSTING TO 25 
  KNOTS THIS EVENING. WINDS WILL PEAK TUESDAY WITH SPEEDS 20 TO 
  25 KNOTS GUSTING TO AROUND 30 KNOTS...THEN GRADUALLY WEAKEN 
  TUESDAY NIGHT AND WEDNESDAY MORNING. STRONGEST WINDS WILL BE 
  IN THE OUTER WATERS NEAR SAN CLEMENTE ISLAND. 

* SEAS...PEAKING AT 8 TO 10 FEET IN THE OUTER WATERS TUESDAY 
  AFTERNOON INTO WEDNESDAY MORNING...WITH STEEP WAVES PRODUCING 
  ROUGH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JT

FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: 

     HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX
272 
WHUS76 KSGX 060259
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
759 PM PDT MON MAY 5 2014

...SMALL CRAFT ADVISORY THIS EVENING THROUGH WEDNESDAY MORNING...

.A LOW PRESSURE TROUGH MOVING THROUGH THE COASTAL WATERS TONIGHT
THROUGH WEDNESDAY MORNING WILL BRING STRONG WINDS AND ROUGH SEAS.
WINDS WILL INCREASE THIS EVENING...PEAK TUESDAY AFTERNOON AND
DIMINISH WEDNESDAY MORNING. SEAS WILL BUILD TUESDAY AND SUBSIDE
WEDNESDAY.

PZZ750-775-061300-
/O.CON.KSGX.SC.Y.0009.140506T0300Z-140507T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
759 PM PDT MON MAY 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

* WINDS...FROM THE WEST NORTHWEST 15 TO 20 KNOTS GUSTING TO 25 
  KNOTS THIS EVENING. WINDS WILL PEAK TUESDAY WITH SPEEDS 20 TO 
  25 KNOTS GUSTING TO AROUND 30 KNOTS...THEN GRADUALLY WEAKEN 
  TUESDAY NIGHT AND WEDNESDAY MORNING. STRONGEST WINDS WILL BE 
  IN THE OUTER WATERS NEAR SAN CLEMENTE ISLAND. 

* SEAS...PEAKING AT 8 TO 11 FEET IN THE OUTER WATERS TUESDAY 
  AFTERNOON INTO WEDNESDAY MORNING...WITH STEEP WAVES PRODUCING 
  ROUGH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MAXWELL
481 
WHUS76 KSGX 060937
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
237 AM PDT TUE MAY 6 2014

...SMALL CRAFT ADVISORY FOR THE INNER COASTAL WATERS THROUGH
WEDNESDAY MORNING...

...SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS THIS MORNING...

...GALE WARNING FOR THE OUTER COASTAL WATERS LATER THIS MORNING
THROUGH WEDNESDAY MORNING...

.A LOW PRESSURE TROUGH MOVING THROUGH THE COASTAL WATERS TONIGHT
THROUGH WEDNESDAY MORNING WILL BRING STRONG WEST TO NORTHWEST WINDS
AND ROUGH SEAS. WINDS WILL PEAK LATE THIS MORNING THROUGH THE
AFTERNOON...DIMINISHING WEDNESDAY MORNING. SEAS WILL BUILD TODAY
AND SUBSIDE WEDNESDAY.

PZZ775-062100-
/O.EXT.KSGX.SC.Y.0009.000000T0000Z-140506T1500Z/
/O.NEW.KSGX.GL.W.0002.140506T1500Z-140507T1800Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
237 AM PDT TUE MAY 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 AM PDT
WEDNESDAY. 

* WINDS...WEST-NORTHWEST 15 TO 20 KNOTS GUSTING TO 25 KNOTS EARLY
  THIS MORNING...BECOMING 25 TO 30 KT WITH GUSTS TO 35 KNOTS LATER
  THIS MORNING. WINDS WILL PEAK THIS AFTERNOON...THEN GRADUALLY
  WEAKEN TONIGHT INTO WEDNESDAY MORNING. STRONGEST WINDS WILL BE
  NEAR SAN CLEMENTE ISLAND.

* SEAS...PEAKING AT 8 TO 10 FEET THIS AFTERNOON INTO WEDNESDAY
  MORNING...WITH STEEP WAVES PRODUCING ROUGH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ750-062100-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-140507T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
237 AM PDT TUE MAY 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

* WINDS...WEST-NORTHWEST 15 TO 20 KNOTS GUSTING TO 25
  KNOTS...INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS
  AFTERNOON. WINDS WILL GRADUALLY WEAKEN TONIGHT THROUGH WEDNESDAY
  MORNING.

* SEAS...PEAKING AT 6 TO 9 FEET THIS AFTERNOON INTO WEDNESDAY
  MORNING...WITH STEEP WAVES PRODUCING ROUGH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: 

     HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX

SS
013 
WHUS76 KSGX 062053
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
153 PM PDT TUE MAY 6 2014

...SMALL CRAFT ADVISORY FOR THE INNER COASTAL WATERS THROUGH 3 AM
WEDNESDAY MORNING...

...GALE WARNING FOR THE OUTER COASTAL WATERS THROUGH 3
AM TONIGHT THEN WILL BE DOWNGRADED TO A SMALL CRAFT THROUGH 11 AM
WEDNESDAY MORNING...

.A LOW PRESSURE TROUGH MOVING THROUGH THE COASTAL WATERS TONIGHT
THROUGH WEDNESDAY MORNING WILL BRING STRONG WEST TO NORTHWEST
WINDS AND ROUGH SEAS. WINDS WILL PEAK THIS AFTERNOON...DIMINISHING
THROUGH WEDNESDAY MORNING. 

PZZ775-070400-
/O.EXT.KSGX.GL.W.0002.000000T0000Z-140507T1000Z/
/O.NEW.KSGX.SC.Y.0010.140507T1000Z-140507T1800Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
153 PM PDT TUE MAY 6 2014

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PDT
WEDNESDAY. 

* WINDS...WEST-NORTHWEST 25 TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS THIS AFTERNOON. WINDS GRADUALLY WEAKEN TONIGHT BECOMING
  15 TO 20 KT GUSTING TO 25 KT BY EARLY WEDNESDAY MORNING. 
  
* SEAS...PEAKING AT 8 TO 10 FEET THIS AFTERNOON INTO WEDNESDAY 
  MORNING...WITH STEEP WAVES PRODUCING ROUGH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ750-070400-
/O.EXT.KSGX.SC.Y.0009.000000T0000Z-140507T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
153 PM PDT TUE MAY 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...WEST-NORTHWEST 15 TO 20 KNOTS GUSTING TO 25 KNOTS... 
  WINDS WILL GRADUALLY WEAKEN TONIGHT THROUGH EARLY 
  WEDNESDAY MORNING. 

* SEAS...PEAKING AT 6 TO 9 FEET THIS AFTERNOON INTO WEDNESDAY 
  MORNING...WITH STEEP WAVES PRODUCING ROUGH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JT

FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: 

     HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX
625 
WHUS76 KSGX 070302
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
802 PM PDT TUE MAY 6 2014

...SMALL CRAFT ADVISORY CONTINUES FOR THE INNER COASTAL WATERS
THROUGH 3 AM WEDNESDAY MORNING...

...GALE WARNING DOWNGRADED TO A SMALL CRAFT ADVISORY FOR THE OUTER
WATERS...

.A LOW PRESSURE TROUGH MOVING THROUGH THE COASTAL WATERS TONIGHT
THROUGH WEDNESDAY MORNING WILL BRING MODERATELY STRONG WEST TO
NORTHWEST WINDS AND ROUGH SEAS. WINDS WILL GRADUALLY DIMINISH LATE
TONIGHT THROUGH WEDNESDAY MORNING.

PZZ775-071015-
/O.CAN.KSGX.GL.W.0002.000000T0000Z-140507T1000Z/
/O.EXT.KSGX.SC.Y.0010.140507T0302Z-140507T1800Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
802 PM PDT TUE MAY 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE GALE
WARNING. 

* WINDS...WEST-NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  THIS EVENING. WINDS GRADUALLY WEAKEN LATE TONIGHT BECOMING 15
  TO 20 KT GUSTING TO 25 KT BY EARLY WEDNESDAY MORNING.

* SEAS...8 TO 10 FEET THROUGH WEDNESDAY MORNING...WITH STEEP
  WAVES PRODUCING ROUGH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-071000-
/O.CON.KSGX.SC.Y.0009.000000T0000Z-140507T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
802 PM PDT TUE MAY 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...WEST-NORTHWEST 15 TO 20 KNOTS GUSTING TO 25 KNOTS... 
  WINDS WILL GRADUALLY WEAKEN TONIGHT THROUGH EARLY WEDNESDAY 
  MORNING. 

* SEAS...6 TO 8 FEET THROUGH WEDNESDAY MORNING...WITH STEEP WAVES
  PRODUCING ROUGH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MAXWELL
656 
WHUS76 KSGX 070956
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
256 AM PDT WED MAY 7 2014

...SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS THROUGH 11 AM
THIS MORNING...

.A LOW PRESSURE TROUGH MOVING THROUGH THE COASTAL WATERS THROUGH
THIS MORNING WILL CONTINUE GUSTY WEST TO NORTHWEST WINDS AND ROUGH SEAS.
WINDS AND SEAS WILL GRADUALLY LOWER THIS AFTERNOON.

PZZ750-071100-
/O.EXP.KSGX.SC.Y.0009.000000T0000Z-140507T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
256 AM PDT WED MAY 7 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

WINDS HAVE DIMINISHED OVER THE INNER COASTAL WATERS AND THE SMALL
CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 AM.

$$

PZZ775-071800-
/O.CON.KSGX.SC.Y.0010.000000T0000Z-140507T1800Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
256 AM PDT WED MAY 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WINDS...WEST-NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  THROUGH THE MORNING.

* SEAS...8 TO 10 FEET THROUGH THIS MORNING...WITH STEEP WAVES
  PRODUCING ROUGH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: 

     HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX

SS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at May 4, 1:09 PM PDT, 17 minutes earlier.

Area forecast discussion, May 4, 1:09 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
109 PM PDT SUN MAY 4 2014

.SYNOPSIS...
WEAKENING HIGH PRESSURE ALOFT...FOLLOWED BY THE APPROACH OF A
COLD...LOW PRESSURE TROUGH FROM THE NORTH...WILL MEAN MUCH COOLER
AND MORE HUMID CONDITIONS THROUGH MIDWEEK. WESTERLY WINDS WILL
BECOME STRONG AND GUSTY MONDAY INTO TUESDAY...RESULTING IN AREAS OF
BLOWING DUST IN THE DESERTS...AND HAZARDOUS SMALL CRAFT CONDITIONS
OVER THE COASTAL WATERS. DAYTIME HIGHS WILL BE 5 TO 15 DEGREES LOWER
AGAIN ON MONDAY...AND BY TUESDAY...SCATTERED LIGHT SHOWERS AND
CLOUDS WILL HOLD TEMPERATURES IN THE 60S ALL DAY WEST OF THE
MOUNTAINS. AS THE TROUGH WEAKENS AND MOVES SLOWLY EAST...FAIR AND
WARMER WEATHER WILL PREVAIL...ALONG WITH A SHALLOWER MARINE LAYER
AND ASSOCIATED NIGHT AND MORNING LOW CLOUDS AND FOG.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

PATCHY LOW CLOUDS DISSIPATED TODAY ALONG THE COAST LEAVING MOSTLY
CLEAR SKIES OVER THE REGION THIS AFTERNOON. SURFACE PRESSURE
GRADIENTS CONTINUED TO ACCELERATE ONSHORE AND AT MIDDAY WERE RUNNING
5-7 MBS FROM KSAN TO THE DESERTS. WESTERLY WINDS WERE BEGINNING TO
PICK UP AS WELL WITH GUSTS OVER 25 MPH BECOMING MORE WIDESPREAD IN
THE MOUNTAINS AND DESERTS AT NOON. THE WHITEWATER AREA TOOK TOP
HONORS AT 1 PM PDT WITH A GUST TO 37 MPH. MIDDAY TEMPERATURES WERE
RUNNING BETWEEN 5 AND 13 DEGREES F BELOW VALUES OBSERVED YESTERDAY.

MAJOR CHANGES WILL BE OCCURRING OVER THE NEXT 48 HOURS AS THE
MASSIVE RIDGE ALOFT WEAKENS AND IS REPLACED BY A DEEP...COLD TROUGH
FROM THE NORTH. THE TRANSITION WILL BRING COOLER WEATHER EACH DAY
AND A DEEPENING MARINE LAYER THROUGH TUESDAY. BY MON NIGHT...A FEW
SHOWERS ARE POSSIBLE AS THE ATMOSPHERE DESTABILIZES...AND THEY MAY
LINGER ON THE COASTAL SLOPES THROUGH TUE NIGHT...FUELED BY MOIST...
WESTERLY...UPSLOPE FLOW...AND COLD AIR ALOFT. TUESDAY WILL BE A
MOSTLY CLOUDY AND COOL DAY AS THE TROUGH AXIS SWINGS OVER SOCAL. IT
WILL MOVE EAST OF THE REGION ON WED. THERE WILL BE A SLOW RECOVERY
OF HEIGHTS/THICKNESS BEHIND THE TROUGH AS ADDITIONAL DISTURBANCES
SLIDE SE IN THE FLOW ALOFT. THIS WILL KEEP SOME MARINE LAYER IN
PLACE...AND ALLOW A GRADUAL TEMPERATURE RECOVERY INTO THE END OF THE
WEEK.

TEMPERATURES...COOLER EACH DAY THROUGH TUE. THEN A GRADUAL WARMING
INTO THE END OF THE WEEK. DAYTIME MAX TEMPS WILL DROP SIGNIFICANTLY
THROUGH TUE...AND STAY BELOW AVERAGE BOTH TUE/WED.

PRECIP...THE MODELS ALL INDICATE SOME PRECIP MON NIGHT INTO TUE
NIGHT AS THE MARINE LAYER DEEPENS TO OVER 5K FT. IN ADDITION...THE
ANALOG GUIDANCE INDICATES LIGHT PRECIP ACCUMULATION WITH THIS
PATTERN OVER SOCAL. POPS HAVE BEEN RAISED...BUT AMOUNTS LOOK TO BE
LIGHT BASED ON THE LATEST FORECAST TRAJECTORY OF THIS TROUGH AND
INITIAL HIRES MODEL ESTIMATES. PERHAPS UP TO ONE-TENTH INCH ALONG
THE COAST...RANGING TO ONE-HALF INCH OR MORE ON THE COASTAL SLOPES
THROUGH TUE NIGHT. SOME LIGHT SNOWFALL ACCUMULATION IS POSSIBLE
ABOVE 6000 FT AS WELL.

WINDS...THE WINDS WILL BE STRONGER EACH AFTERNOON/EVENING THROUGH
MON...WHEN ADVISORY STRENGTH WINDS APPEAR LIKELY ON THE MTN RIDGES
AND DESERT SLOPES. GUSTS OF 50 MPH OR MORE LOOK LIKELY...WHICH COULD
RESULT AREAS OF BLOWING DUST AND SAND IN THE DESERTS BOTH MON AND
TUE.

LOOKING AHEAD TO NEXT WEEKEND...THE GLOBAL MODEL SOLUTIONS HAVE
VARIED WIDELY OVER THE PAST FEW DAYS...BUT APPEAR TO BE TRENDING
MORE TOWARD A MODIFIED ECMWF SOLUTION...WHICH WOULD KEEP RIDGING
MUTED AND FARTHER TO THE WEST...OVER THE EASTPAC. THE RESULT IS A NW
FLOW ALOFT AND CONTINUED ONSHORE FLOW. THIS SHOULD KEEP A MARINE
LAYER IN PLACE WITH NIGHT AND MORNING CLOUDS AND FOG WEST OF THE
MOUNTAINS...OTHERWISE FAIR SKIES AND SEASONAL TEMPERATURES.

&&

.AVIATION...
042000Z...COASTAL AREAS...MOSTLY CLEAR THIS AFTERNOON. LOW CLOUDS
EXPECTED TO RETURN TO COASTAL TAF SITES AFT 05Z MON...WITH BKN-OVC
BASES AROUND 1500 FT MSL AND TOPS TO 2000 FT. TIMING IS UNCERTAIN
AND COULD VARY SIGNIFICANTLY FROM ONE COASTAL TAF LOCATION TO
ANOTHER. LOW CLOUDS AND FOG COULD SPREAD UP TO 20 MILES INLAND BY
MON MORNING...OBSCURING HIGHER TERRAIN WITH AREAS OF VIS 1-3SM WHERE
CLOUDS AND TERRAIN INTERSECT. LOW CLOUDS AND FOG COULD REACH KONT BY
12Z MON. EXPECT CLEARING TO THE COAST AROUND 17Z MON.

ELSEWHERE...SCT-BKN CLOUDS AOA 15000 FT WITH UNRESTRICTED VIS
THROUGH MON.

&&

.MARINE...
A TROUGH OF LOW PRESSURE MOVING THROUGH CALIFORNIA TUESDAY AND
WEDNESDAY WILL PRODUCE GUSTY WEST TO NORTHWEST WINDS THAT WILL BE
HAZARDOUS TO SMALL CRAFT...MAINLY IN THE OUTER WATERS. WINDS WILL
INCREASE MON EVENING...PEAK AROUND MIDDAY ON TUE THEN GRADUALLY
WEAKEN TUE NIGHT INTO WED MORNING. NW SWELLS WILL ALSO
INCREASE...RESULTING IN COMBINED SEAS NEAR 10 FEET IN THE OUTER
WATERS NEAR SAN CLEMENTE ISLAND TUE AFTERNOON THROUGH TUE NIGHT.

FOR MORE INFORMATION SEE OUR MARINE WEATHER MESSAGE.

&&

SURF...INCREASING NW SWELL LATE TUE INTO EARLY WED COULD BRING
PERIODS OF ELEVATED SURF TO SOME SOCAL BEACHES.

&&

.FIRE WEATHER...
STRONG AND GUSTY WESTERLY WINDS OF 20 TO 35 MPH INTO THE DESERTS
THIS AFTERNOON AND EVENING...COUPLED WITH RH BELOW 15 PERCENT WILL
CREATE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. STRONGEST
WINDS WILL OCCUR OVERNIGHT ON THE DESERT SLOPES AND FOOTHILLS WITH
LOCAL GUSTS OF 45 TO 50 MPH POSSIBLE AT TIMES. FIRE WEATHER
CONDITIONS WILL REMAIN ELEVATED THROUGH THE NIGHT INTO THE DESERTS.
CONDITIONS WILL IMPROVE AROUND SUNRISE AS WINDS TEMPORARILY WEAKEN.

THE WESTERLY WINDS WILL INCREASE AGAIN AND BECOME MORE WIDESPREAD
ACROSS THE MOUNTAINS AND DESERTS MONDAY AFTERNOON/EVENING...BUT RH
WILL BE INCREASING.

WEST OF THE MOUNTAIN CRESTS...CONDITIONS WILL BE IMPROVING AS RH
INCREASES AND ONSHORE FLOW DEEPENS THE MARINE LAYER THROUGH TUESDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...SMALL CRAFT ADVISORY FROM 8 PM MONDAY TO 11 AM PDT WEDNESDAY FOR
     THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

&&

PUBLIC/FIRE WEATHER...JAD
AVIATION/MARINE...PG

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.